Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Small child, congestion, nasal discharge. Prescribed foracort 100. Safe to use?

Hi.. Is foracort 100 safe for 3 yr old? What are the potential side effects? My daughter has congestion and running nose and this problem seems to be recurring since last 3 months. Medication improves it and then it comes back again. This time doc has advised an inhaler for 20 days. Also is she going to become too use to it and does it become life long problem?
Asked On : Sun, 30 Dec 2012
Answers:  3 Views:  374
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Thanks for your query.
As mentioned by you your child is on foracort inhaler which is a combination of formetrol and budesonide and is given in moderate persistent asthma.I will suggest you to adhere properly to treatment as advised by your doctor.and get her evaluated on regular intervals.
There is no problem with inlaler ,it is just a mode of drug delivery.Allergic problems usually get better as child get older.
Hope your child will be well soon.God bless.
Answered: Fri, 4 Jan 2013
I find this answer helpful
Pediatrician, Cardiology Dr. Pradeep Kumar's  Response
If taken in proper dosage there are very side effects of foracort. It contains formeterol a bronchodilator and budecort steroid. You must be getting afraid in using steroid. But as it is in inhalational form systemic absorption is very less and it acts mainly on lung.
Now as your doctor has advised this inhaler he must have noted some bronchospasm. It is very difficult to perform pulmonary function test in 3 yr old child, so it should be managed on clinical basis only.
Patient of asthma uses these inhaler for whole life is a wrong perception. If her condition will improve then it can be gradually weaned off in a stepwise manner.
Use a spacer with valve in a proper way for better effect. Also wrinse the mouth with water everytime after using the inhaler to prevent deposition in mouth or upper way to decrease the side effects.
Answered: Fri, 4 Jan 2013
I find this answer helpful
General & Family Physician Dr. Mamun Kabir's  Response
there is no potential side effects of this drug for a short time can use this is not possible to say that it is a lifelong problem because many of bronchial of asthma become cured with time.
Answered: Sun, 30 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor